CoQ10 Ubiquinol

Hi I have a question , I have primary APS and Sjogrens and have been taking warfarin, plaquenil and statins for about 15 years.

This question is with regard to statins. Recently I have learnt that long term use of statins especially highish dose (I take 40 mg per day) can significantly reduce your levels of Co-enzyme Q10 and the risk of having very low CoQ10 levels is almost as bad for your heart as having high cholesterol levels!! Apparently one drug manufacturer (that I know of) has produced a statin with CoQ10 included but will not be used by the NHS due to cost but it shows that this manufacturer is obviously aware of the negative affects of the statin. Also apparently it is not easy for the body to get what it needs from a CoQ10 supplement but if you are over 40 it is better to take Ubiquinol (derived from CoQ10) Apparently it is more absorbable than conventional CoQ10, which means that optimal levels of CoQ10 can be restored quickly and efficiently.

Sorry for the over use of "apparently" but I am trying to learn here.

Does anyway have any comments or experience with this? Apparently (there I go again) there are no problems with warfarin or any of my other meds.

Would welcome any comments, thanks.

Take care all x

4 Replies

oldestnewest
  • Hi Elisabeth

    I take 200mg of Q10 per day, as I am on statins (80mg prolonged release). I am also on Fragmin and 75mg Aspirin. I still have leg and arm myalgia, probably from the statins but also as a legacy of some blood pressure tabs that I once took, which seem to have caused long term damage to my cycling muscles. :(

    Dave

  • The issues with Statins have long been known about however big pharma play them down due to the millions that they make from these drugs. There are many that are even sceptical that statins even work given the sceptical drug testing they went through.

    As you say if a company has come out with a statin with the addition of CoQ10 that in itself tells you something however the NHS will only ever give you the cheapest option!!

    You could offer to pay the difference to your GP and see where that gets you but on th other hand if you already have known side effects like mylagia then Id push even harder to get the newer drug.

  • I have also seen studies linking statin use in 'women' linked to significant increase in producing Diabetes within the first 4 months of going on statins....I think we don't know enough about statins and there effects.

    Don't know if that helps...

    Lisa

  • Also, brain fog. Just what I need!

You may also like...